EconPapers    
Economics at your fingertips  
 

When is the probabilistic serial assignment uniquely efficient and envy-free?

Wonki Cho ()

Journal of Mathematical Economics, 2016, vol. 66, issue C, 14-25

Abstract: We study the problem of allocating objects using lotteries. For each economy, the serial assignment, the assignment selected by the (probabilistic) serial rule, is sd-efficient and sd-envy-free (“sd” stands for stochastic dominance) but in general, it is not the only such assignment. Our question is when the uniqueness also holds. First, we provide a necessary condition for uniqueness, termed top-objects divisibility. Exploiting the structure revealed by top-objects divisibility, we then provide two sufficient conditions: preference richness and recursive decomposability. Existing sufficient conditions are restrictive in that they are satisfied only if there are sufficiently many agents relative to the number of objects; and that they only focus on preferences, ignoring other aspects of the problem that are also relevant to uniqueness. Our conditions overcome these limitations and can explain uniqueness for a wide range of economies.

Keywords: Probabilistic serial assignment; sd-efficiency; sd-no-envy; Top-objects divisibility; Preference richness; Recursive decomposability (search for similar items in EconPapers)
Date: 2016
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (3)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0304406816300441
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:mateco:v:66:y:2016:i:c:p:14-25

DOI: 10.1016/j.jmateco.2016.07.001

Access Statistics for this article

Journal of Mathematical Economics is currently edited by Atsushi (A.) Kajii

More articles in Journal of Mathematical Economics from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:mateco:v:66:y:2016:i:c:p:14-25